Feb 12, 2006
I started medications on December 7, 2005. My doctors put me on 200mg of reyataz, truvada, and norvir. I picked up my meds from the pharmacy that works with the clinic 3 times, 2 out of the three times they gave me 200mg reyataz to take two pills once daily also with my truvada and norvir. I got my labs done on January 10th and my viral load went from 9,000 to undetectable and my CD4 count went from 201 to 300 in just one month. But when i picked up my meds in febuary, they only gave me 150mg of reyataz. I called my doctor and asked him why the change, and why not notify me about the change. Well it turns out that my doctor, from the beginning, had me perscribed to 150mg of reyataz, two pills once daily, but the pharmacy made a mistake for two months by giving me 200mg of reyataz two pills once daily. My doctor told me that that was not my right dose, and that to start on 150mg ASAP. My question is, since I was taking 200mg for 2 months and then switching to a lower dose, could that change how the medicine is working? My doctor told me that when i was taking the 200mg of reyataz, i had super levels of it, could that be dangerous? Should i tell my doctor to keep me on 200mg of reyatraz? Or does taking 200mg to 150mg even make a difference?
| Response from Dr. Young
Thanks for your post.
Not too worry- the normal dose of ritonavir-boosted atazanavir (Reyataz) is 300 mg (with 100 mg ritonavir) once-daily with food. Taking 400 mg will result in higher than usual levels, resulting in side effects (yellowing of the eyes and skin) in many (but not all) patients.
I'd go with the conventional, FDA-approved dosing (300 +100), but I wouldn't worry about whether the lower dose won't work. It sounds like you've already had a very nice response to treatment.
Good luck, be well. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.